Posts

Prednisolone – Steroid withdrawals

I am finally off the evil steroids! Hooray!!!  I have been on Prednisolone since June this year and have finally managed to taper off them.

But man, Im having a few problems.  Mainly in the form of horrible headaches.  I just can’t shake them, Im taking pain killers but they don’t want to go.  At first I thought I had some sort of bug as Im also having a lot of nausea too.  But now Im thinking its steroid withdrawals.

prednisolone withdrawal

“Steroid withdrawal symptoms can include dizziness, fatigue, intestinal upset, and headaches. These may occur as the body adjusts to the reduction in steroid supplementation and starts making its own steroids. Patients on steroid medications for even a few days can go intowithdrawal when they stop. It important to start and stop the drugs under medical supervision, to limit the symptoms and decrease the chances of serious complications during withdrawal. People stopping high dose medications could develop a medical crisis.

One of the most common symptoms of prednisone withdrawal is a feeling of weakness or severe fatigue. This is because the immune system is weakened. It may also result in body aches and a low grade fever as though a cold were coming on. Joint pain is also common. Also on the list of prednisone withdrawal side effects is depression. This is because withdrawal from the drug causes hormonal changes in the body. Also because of the hormone changes, a woman who comes off of prednisone too quickly may experience side effects concerning her menstrual cycle. It may become temporarily irregular.”

prednisolone withdrawal headache

Great! I have been looking forward to coming off the meds so much, and now Im dealing with withdrawals!!  On a good note, I sleep really well last (without sleeping tablets!) so Im hoping that the insomnia is on its way out.

Well here’s hoping they are short lived and Ill be back to normal soon.

 

Love Sam xx